Hi guys :)
Last week I did a bloodtest and the doctor discovered that I have anemia(very low hemoglobin). So yesterday she gave me these iron supplements called 'ferrous fumarate(200mg)'. I have to take 2 pills a day for the next couple months and I'm so afraid they'll cause me weight gain :S I was so proud of myself today because I've been back on track again and lost some weight but someone said these supplements can cause weight gain and I seriously want to cry right now. Yes I did read the side-effects on the leaflet but 'weight gain' is not listed. So if anyone knows more about this please help me out, I'm desperate!
If it's not listed on the pamphlet, then it has not been tested in a lab setting. So the people you hear from that are gaining weight are most likely not related. I'm also anemic and take iron supplements and I've continued my weight loss and developed a nice complexion, and stronger hair and nails due to the increased iron. If that makes you feel better. :)
Thanks for the reply!
I really hope that's true :) And it does actually make me feel better because I wanted to test my blood because of my hair loss. So I hope the Iron supps are going to help me with that :D
Huh? Never heard you can gain weight from iron supplements. I also have recently been prescribed iron supplements for anemia/heavy periods. I have been taking them for 3 months now...and losing weight...
Iron supplements don't make you gain weight automatically, but I always find that I'm more hungry when I take them. However, this is not a side-effect that is widely acknowledged, so it might just be me with this problem!
I am anemic as well. I have to take B12 shots and Iron Supplements prescribed by my doctor twice a day. (although I am terrible and don't treat often bc I forget a lot!)
The weight gain they may be experiencing could be constipation. This is a huge side affect of the iron supplements. But besides that I don't think they do. You will feel 100% times better and be more energetic and way less tired ... which makes working out so much easier. Go with the Iron. You got me thinking about it. I will take my shot tonight and try to take the iron! Thanks
also anemic, no weight gain problems. I make sure I take my supplement with food and if you feel queasy reduce dose for a couple days and drink plenty of water.
Helps my mood, energy and no longer feel like I am dragging during the day.
Thanks everyone for the reply, I'm not scared anymore :D After how many days I can feel the difference in my mood/energy? I think I already feel less tired lol.